Alert archive / Texas / Wind Advisories in 2015
Wind Advisory 9, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Nov 17, 2015, 4:15 AM CST for 22 counties in Texas. It took effect at Nov 17, 2015, 7:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2015, 4:15 AM CST (10:15 UTC)
- In effect from
- Nov 17, 2015, 7:00 AM CST
- Expired
- Nov 17, 2015, 6:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Lubbock, TX
All 22 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 345 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1692 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
654 WWUS74 KLUB 171015 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 415 AM CST TUE NOV 17 2015 TXZ021>042-171800- /O.NEW.KLUB.WI.Y.0009.151117T1300Z-151118T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL... MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON... LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR... DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY... PLAINS...BROWNFIELD...TAHOKA...O'DONNELL...GRAHAM...POST 415 AM CST TUE NOV 17 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...UNTIL 6 PM THIS EVENING. * WINDS...SUSTAINED NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO NEAR 55 MPH. * IMPACTS...DRIVERS...ESPECIALLY THOSE OF HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR STRONG WINDS THIS AFTERNOON. LOOSE OBJECTS MAY ALSO BE BLOWN AROUND AS PROJECTILES. LOCALIZED AREAS OF LOW VISIBILITY DUE TO BLOWING DUST ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
028 WWUS74 KLUB 172101 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 301 PM CST TUE NOV 17 2015 TXZ021>042-180000- /O.CON.KLUB.WI.Y.0009.000000T0000Z-151118T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL... MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON... LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR... DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY... PLAINS...BROWNFIELD...TAHOKA...O'DONNELL...GRAHAM...POST 301 PM CST TUE NOV 17 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH. * TIMING...THE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH 6 PM...THEN DIMINISH THIS EVENING. * IMPACTS...DRIVERS...ESPECIALLY THOSE OF HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR STRONG WINDS THIS AFTERNOON. LOOSE OBJECTS MAY ALSO BE BLOWN AROUND AS PROJECTILES. LOCALIZED AREAS OF LOW VISIBILITY DUE TO BLOWING DUST ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Nov 17, 4:12 AM CST, 3 minutes earlier.
Area forecast discussion, Nov 17, 4:12 AM CST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 412 AM CST TUE NOV 17 2015 .SHORT TERM... UPPER LEVEL LOW CONTINUES TO ADVANCE ENE ACROSS NORTHERN NEW MEXICO THIS MORNING AND CONTINUES TO BE ON TRACK TO SKIRT ACROSS THE OKLAHOMA PANHANDLE. THE SYSTEM IS EXPECTED TO KEEP ON TRUCKIN AS IT HEADS TOWARD THE GREAT LAKES. AS OF 9Z...COLD FRONT HAS MADE IT SOUTH OF RATON WHERE LIGHT SNOW WAS REPORTED AND GUIDANCE CONTINUES TO INDICATE FROPA SHORTLY AFTER SUNRISE THIS MORNING IN THE NORTHWEST. THE FRONT SHOULD CLEAR THE ENTIRE CWFA BY LUNCHTIME. WINDS BEHIND THE FRONT WILL BE...WELL...WINDY. TIGHT SURFACE GRADIENT AND PROXIMITY TO UPPER LEVEL LOW WILL LEAD TO ADVISORY LEVEL WINDS ALMOST AREA WIDE. THE EXCEPTION BEING STONEWALL AND KENT COUNTY WHICH SHOULD STAY IN THE 20-25KT RANGE. ACROSS THE NORTHWEST...SPEEDS MAY TOY WITH HIGH WIND WARNING CRITERIA THOUGH AT THIS TIME...THE RISK APPEARS LOW TO MODERATE...CERTAINLY NOT THE 50 PCT REQUIRED FOR A WATCH. AS SUCH...HAVE ISSUED WIND ADVISORY TO HIGHLIGHT THE HAZARD. WINDS SHOULD RAMP DOWN AROUND SUNSET WITH SPEEDS UNDER 10 KTS FOR MUCH OF THE AREA. AS SUCH...WITH THE CAA...SOME CHILLY TEMPS LOOK TO BE ON TAP ESPECIALLY IN THE NORTHWEST. ONE FINAL ITEM FOR COMMENT WITH REGARD TO THIS MORNING. FOR THE PAST SEVERAL NIGHTS...THERE HAVE BEEN SOME WEAK INDICATIONS OF WHAT APPEARED TO BE WRAP AROUND MOISTURE TODAY UP IN THE NORTHWEST. THIS MAY ACTUALLY BE SIMPLY DRIVEN THROUGH DYNAMICAL COOLING GIVEN THE STRENGTH OF THE SYSTEM. WHILE GROUND TEMPERATURES ARE STILL QUITE WARM...WE MAY SEE A BIT OF A SLUSHY MIX OF PRECIPITATION ACROSS THE NWRN SNOW BAND BEFORE THINGS DRY OUT SUFFICIENTLY. .LONG TERM... BROAD CYCLONIC FLOW ANCHORED BY MULTIPLE DISTURBANCES MOVING THROUGH SOUTH-CENTRAL TO SOUTH-EASTERN CANADA INTO THE NORTHERN CONUS/GREAT LAKES WILL BRING A PROLONGED STINT OF DRY WEST/NORTHWEST FLOW TO THE SOUTH PLAINS REGION THROUGH AT LEAST THE UPCOMING WEEKEND. THESE UPPER DISTURBANCES WILL SEND A SERIES OF FRONTS INTO THE SOUTH PLAINS AND ROLLING PLAINS...THE FIRST COMING PERHAPS AS EARLY AS LATE WEDNESDAY EVENING INTO EARLY THURSDAY. RATHER WEAK FORCING ALOFT WILL ONLY BRING A MODEST DROP IN TEMPERATURES THURSDAY COMPARED TO WEDNESDAY...WITH HIGHS FALLING ABOUT 10 DEGREES FROM THE MID-UPPER 60S SEEN WEDNESDAY...ALONG WITH SOMEWHAT BREEZY NORTHEAST WINDS NEAR 10-15 MPH. AFTER A QUICK ROUND OF LEE TROUGHING/SOUTHWEST SURFACE WINDS WARMING TEMPERATURES BACK WELL INTO THE 60S AND POSSIBLY 70S FRIDAY...A MUCH STRONGER CANADIAN COLD FRONT WILL BLAST THROUGH FRIDAY EVENING INTO SATURDAY. CLOSER PROXIMITY OF THE PARENT UPPER DISTURBANCE ALONG WITH A MUCH STRONGER PRESSURE GRADIENT AND SOUTHWARD SURGE OF COLDER AIR WILL ACCOMPANY THIS BOUNDARY...WITH SUSTAINED NORTH/NORTHEASTERLY WINDS REACHING 25-35 MPH FRIDAY EVENING INTO SATURDAY MORNING. HIGHS WILL LIKELY ONLY MAKE IT INTO THE 40S SATURDAY WITH SURFACE RIDGING LEADING TO LOWS IN THE 20S TO LOW 30S SUNDAY MORNING. THE LACK OF ANY REAL MOISTURE RETURN IN A NORTHWESTERLY FLOW REGIME CHARACTERIZED BY NUMEROUS FRONTS WILL KEEP PRECIPITATION EAST OF THE ROLLING PLAINS DESPITE THE STRENGTH OF THE FRONT. WILL THEN BEGIN TO WATCH FLOW ALOFT ATTEMPT TO BACK SOUTHWESTERLY AT SOME POINT NEXT WEEK AS RENEWED ENERGY SKIRTS ACROSS THE WESTERN CONUS. TEMPERATURES SHOULD BE ABLE TO STEADILY REBOUND TOWARD AND POSSIBLY ABOVE CLIMATOLOGY THROUGH MID WEEK. && .LUB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR TXZ021>042. && 26/31
Hazardous weather outlook, Nov 16, 4:50 PM CST, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 450 PM CST MON NOV 16 2015 TXZ021>044-172300- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 450 PM CST MON NOV 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BECOME MORE NUMEROUS EARLY THIS EVENING AS LIFT FROM A STRONG STORM SYSTEM INCREASES ACROSS THE SOUTH PLAINS AREA. THUNDERSTORMS ARE MORE LIKELY TO BECOME SEVERE ONCE THEY CROSS THE DRYLINE...WHICH AT 445 PM EXTENDED FROM AN OLTON TO LEVELLAND LINE. EAST OF THE DRYLINE AND NORTH OF TEXAS HIGHWAY 114 THERE IS A RISK OF SEVERE WEATHER. ISOLATED TORNADOES...HAIL TO THE SIZE OF HALF DOLLARS...AND DAMAGING WIND GUSTS ARE POSSIBLE. AS THE STORMS BECOME MORE NUMEROUS AND ATTEMPT TO ORGANIZE INTO A LINE DAMAGING WIND GUSTS WILL BECOME THE PRIMARY THREAT. A TORNADO WATCH IS IN EFFECT FOR MOST OF THE SOUTH PLAINS AREA UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WEST TO NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED TO DEVELOP TUESDAY. A WIND ADVISORY WILL LIKELY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 7:09 PM CST | Areal Flood Advisory | LUB | Lubbock | 66 min |
| Nov 16, 7:16 PM CST | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 29 min |
| Nov 16, 7:24 PM CST | Areal Flood Advisory | LUB | Lynn, Terry | 66 min |
| Nov 16, 7:30 PM CST | Severe Thunderstorm Warning | LUB | Swisher | 15 min |
| Nov 16, 8:04 PM CST | Severe Thunderstorm Warning | LUB | Crosby, Garza, Lubbock, Lynn | 41 min |
| Nov 16, 8:07 PM CST | Severe Thunderstorm Warning | LUB | Swisher | 23 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.